CSN Login
Members Online: 19

PSA doubled in 3 months

tonybuxton
Posts: 78
Joined: May 2012

I have been off this forum for quite a while because Pca was the least of my worries. I Had a heart attack and almost died of pneumonia. 

However I have recovered and am very concerned that my PSA

has gone from 3.3 to 7.7 in tthe last 3 months. I had IMRT 20  months ago after which my PSA was 0.1. During following 18 months it rose to 3.3 then in last 3 months to 7.7

My gleason was 3 +4    70% .. involvement. I had three months HT which nearly killed me and nothing since. I feel fine

No Pca symptoms.  Could this be a PSA bounce? There is no way I will take HT but

I am prepared to take 50mg casodex  daily if it would help.  I am nearly 83

lewvino's picture
lewvino
Posts: 1006
Joined: May 2009

Tony,

Congrats on being 83! My dad is 81. If your psa is at 7.7 following radiation I do not believe that doctors would consider that a bounce. I am not in the medical field but would suggest you meet with your doctor to decide the course of action to take.

Wishing you many more years of healthy living.

 

lewvino

VascodaGama's picture
VascodaGama
Posts: 1550
Joined: Nov 2010

Hi Tony

I am sorry for the PSA increase. I hope you have recovered completely from all treatments.

You know that this increase may be due to recurrence not bounce. In our exchanged posts of Oct 2012, about thresholds, I commented that in a case similar to yours the level to consider was nadir plus 2.0 which fixed the level to 2.24. The last test of 7.7 is indicative that you need addition treatment to stop cancer spread. http://csn.cancer.org/node/253065

At your age and after so many health occurrences I am tempted to tell you for doing nothing because you are asymptomatic, however the constant increases and the doubling in the short period shows that the cancer is aggressive. The good thing about your case is that the cancer is androgen dependent as was seen in the PSA drop after starting HT 20 months ago.
This time I believe that the cancer would respond as well again. You could request to have a shorter one-month shot instead of the 3-months shot (of the last time) and see how uncomfortable than you become to you. Shorter doses got lesser side effects and it permits the patient to give up sooner.
Casodex alone as a mono therapy may do the job too but you would need to get monthly PSA tests to verify its effectiveness. They may lead the case to become refractory earlier than expected.

I recommend you to consult your doctor the soonest and get advice on your wishes. You could inquire with him about estrogens patches too. Try getting as much information as you can about palliative treatments and supplements that you believe to be friendlier.

Best wishes and luck in your journey.

VGama  Wink

tonybuxton
Posts: 78
Joined: May 2012

Thanks  VG

You advice is much appreciated.   I am seeing an oncologist to-morrow to get a second opinion.   Howwever my Urologist suggested taking casodsex 50m daily for

one month and then take another PSA test.  I think the oncologist may reccomend HT. But I would be wary of even one month shots after my previous experience.I say this because I still have not recovered from the previous HT, which destroyed all my muscles and the cost is almost prohibitive.

The urologist  did give me a bit of hope in that  he said the rise may be due to the very severe UTI which hospitalised me for three days with severe bleeding and I had to have a catether and intra venous antibiotics. This was about one month before my last PSA test,

Also from six months ago to three months ago my PSA only went up very slightly and seemed to be leveling off at just over 3 then in the last three months it doubled to 7.7 This does seem strange. So I will have my urine checked before my next PSA test.

How are you getting on

Tony

VascodaGama's picture
VascodaGama
Posts: 1550
Joined: Nov 2010

 

Tony

I hope the UTI was the cause for the increase. Any infection or manipulation of the prostate before drawing blood may cause higher PSA serum which test result would not serve in the diagnoses. Your doctor’s advice is the best to recheck PSA in one month time under the effect of the Casodex.

Regarding my case, I am doing fine still on board of our vessel. I am now just passing the Cape of the Good Hope, navigating through wards the New Worlds and taking my people along.
The protocol of my treatment is for intermittent ADT. The last Eligard 6 month-shot was in November 2011 making it today a vacation of 18 months (24-6=18) since the end of the effect of Eligard. Castration ended at November 2012 with a testosterone of 0.56 ng/ml (PSA=0.03) and that increased gradually to T=4.90 and PSA=0.88 in September 2013.
I am now waiting for an increase in the PSA to a threshold of approximately 2.5 ng/ml which will trigger the restart of ADT.

Asymptomatic and free from side effects is just a wonderful moment I am experiencing in my life of therapies.  Cool

Best to you.

VG  Smile

 

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network